|Giving birth a HAART compromised baby
Aug 25, 2001
My wife has been on AZT, 3TC & Nevirapine for last one and half year. She got conceived on 13th month of HAART and she didnt stop taking the 3 drug regimen. But as we have been told that for the safety of the child, the mother should stop at once from all the 3 drugs on the first trimester. Now we would like to know far the chances would be for the child to be born without having any diformity or any kind of side effect ? This is her fifth month of prenancy.
Response from Dr. Jackson
There is very little data on the risk to the fetus when using these drugs during the first trimester. The risk at this point appears to be more theoretical than risk based on documented cases of deformities or side effects associated with use of these drugs during human pregnancy.
Followup on mother to child HIV antibody transmission
adoption - birth mother may be HIV positive
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.